I been on for four weeks now don't no what to do I hate them for making feel this way been doctor's but keeps wanting to up the dosage is it best to take at night or day?
Sertraline can take several months to reach the full benefit, but most people start to feel better in a couple of weeks. The side effects of Zoloft often subside over time, usually within a few weeks, but if you experience side effects that are persistent or become unmanageable then contact your doctor. If you experience exereme nervousness or anxiety you should contact your doctor immediately as your Dr may want you to take a benzo short term until your side effects subside or reach full benefit or its possible it may not be the right medication for you. Do not stop taking it until you talk to your Dr to find out what your options are. Good luck,
Are you taking Setraline (Zoloft), for anxiety/panic attacks? Did the dr. start you on l00 mg? The starting dose is listed on this site as 50mg., and with anxiety, doctors usually start patients off at the lowest possible dosage to minimize side effects. I'm wondering if you were started on 50mg, then went up to l00mg. Zoloft is an SSRI, and I agree with what pamee said on this site. If you have severe panic attacks, it is fairly common to have side effects, such as increased anxiety for anywhere from 1 to up to 8 weeks. You could ask your dr for a small dose of a benzodiazepine for a few weeks to get you thru the side effects, as side effects usually go away in that 1-8 week period. I know that is hard, but that's the way these meds work, unfortunately - feeling worse sometimes before you start to feel better.
It could also be you're on too high a dose and you could discuss with your dr putting you at a lower dose, even cutting a 50mg tab in half, starting with 25mg for a week, then up to 50mg., increasing the dose gradually. I've been tried on many SSRI's for panic disorder and did much better starting at a low dose and gradually increasing the dose by small increments, and also taking a benzodiazepine for a few weeks. Zoloft is a good drug for panic and anxiety. The dr may not be too familiar with panic and SSRIs. If it makes you feel sedated, taking it at bedtime might be the best way to go - and if it is not sedating, or does the opposite, then taking it in the morning might be the best. It's important to see your dr and discuss it. A GP might not be too familiar, whereas a psychiatrist might be better at giving you advice. If you're trying SSRIs to decrease anxiety symptoms, most of them will probably have the same initial effect. And it's really important to give each of them a fair trial. For the majority of people it can take 3-6 weeks to feel the good effects. But again, you might have been started at too high a dose. Good luck-I know it's really hard. Try to hang in there.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Paxil - I missed 4 days of dosage and had panic attacks before realizing I had missed the dosage. I?
Posted 13 Jan 2011 • 4 answers
Posted 10 Mar 2011 • 2 answers
Posted 18 Oct 2012 • 1 answer
I am about to start a very small dose of liquid Paxil. A few years ago I had a horrifying experience
Posted 4 Sep 2014 • 1 answer
Posted 2 Aug 2016 • 0 answers